Alert archive / Tennessee / Winter Storm Watches in 2012
Winter Storm Watch 1, NWS Nashville, TN
NWS Nashville, TN issued this winter storm watch at Feb 18, 2012, 3:56 AM CST for 14 counties in Tennessee. It took effect at Feb 19, 2012, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2012, 3:56 AM CST (09:56 UTC)
- In effect from
- Feb 19, 2012, 9:00 AM CST
- Expired
- Feb 19, 2012, 4:41 AM CST
- In force
- Issued by
- NWS Nashville, TN
Counties Clay County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, White County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 81 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
620 WWUS44 KOHX 180956 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 356 AM CST SAT FEB 18 2012 ...THE POTENTIAL EXISTS FOR A WINTER STORM IN PARTS OF MIDDLE TENNESSEE SUNDAY... .LOW PRESSURE MOVING FROM CENTRAL GULF COAST TO THE CAROLINAS WILL SPREAD PRECIPITATION INTO THE TENNESSEE VALLEY SATURDAY NIGHT AND SUNDAY. THE PRECIPITATION WILL BEGIN AS RAIN SATURDAY NIGHT...AND CHANGE TO SNOW SUNDAY MORNING AND CONTINUE AS SNOW THROUGH MUCH OF THE DAY SUNDAY. SIGNIFICANT ACCUMULATIONS WILL BE POSSIBLE EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 24. TNZ008>011-028>034-064>066-182100- /O.NEW.KOHX.WS.A.0001.120219T1500Z-120220T0000Z/ SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM- OVERTON-FENTRESS-DE KALB-WHITE-CUMBERLAND- INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA... BYRDSTOWN...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE... GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...SMITHVILLE... SPARTA...CROSSVILLE 356 AM CST SAT FEB 18 2012 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * TIMING...RAIN WILL TRANSITION TO SNOW SUNDAY MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS...TAPERING OFF FROM WEST TO EAST SUNDAY EVENING. * MAIN IMPACT...THIS WILL BE A WET SNOW. THE GROUND WILL BE WARM AND WET WHEN THE SNOW BEGINS...BUT THE SNOW WILL FALL HEAVY ENOUGH AND FOR A LONG ENOUGH PERIOD OF TIME THAT SIGNIFICANT ACCUMULATION WILL LIKELY OCCUR. * OTHER IMPACTS...DRIVING ON SUNDAY IN MIDDLE TENNESSEE MAY BECOME HAZARDOUS DUE TO THE SNOW AND ICE COVERED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BOYD
3 follow-up statements
083 WWUS44 KOHX 182045 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CST SAT FEB 18 2012 ...THE POTENTIAL EXISTS FOR A WINTER STORM IN PARTS OF MIDDLE TENNESSEE SUNDAY... .LOW PRESSURE MOVING FROM CENTRAL GULF COAST TO THE CAROLINAS WILL SPREAD PRECIPITATION INTO MIDDLE TENNESSEE SATURDAY NIGHT AND SUNDAY. PRECIPITATION WILL BEGIN AS RAIN SATURDAY NIGHT, CHANGE TO SNOW SUNDAY MORNING, AND CONTINUE AS SNOW THROUGH SUNDAY AFTERNOON. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE ALONG PARTS OF THE HIGHLAND RIM, PLACES EAST OF NASHVILLE, AND ESPECIALLY ACROSS THE UPPER PLATEAU. TNZ008>011-028>034-064>066-191000- /O.CON.KOHX.WS.A.0001.120219T1500Z-120220T0000Z/ SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM- OVERTON-FENTRESS-DE KALB-WHITE-CUMBERLAND- INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA... BYRDSTOWN...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE... GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...SMITHVILLE... SPARTA...CROSSVILLE 245 PM CST SAT FEB 18 2012 ...WINTER STORM WATCH REMAINS IN EFFECT SUNDAY MORNING AND AFTERNOON... * TIMING...RAIN WILL TRANSITION TO SNOW SUNDAY MORNING AND CONTINUE THROUGH THE AFTERNOON, TAPERING OFF FROM WEST TO EAST BY SUNDAY EVENING. * MAIN IMPACT...THIS WILL BE A WET SNOW. THE GROUND WILL BE WARM AND WET WHEN THE SNOW BEGINS, BUT THE SNOW WILL FALL HEAVY ENOUGH AND FOR A LONG ENOUGH PERIOD OF TIME THAT SIGNIFICANT ACCUMULATION WILL LIKELY OCCUR. * OTHER IMPACTS...DRIVING ON SUNDAY IN THE WATCH AREA MAY BECOME HAZARDOUS DUE TO THE SNOW COVERED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ROSE
113 WWUS44 KOHX 190401 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1001 PM CST SAT FEB 18 2012 ...POTENTIAL STILL EXISTS FOR ACCUMULATING SNOWS IN PARTS OF MIDDLE TENNESSEE ON SUNDAY... .TWO LOW PRESSURE SYSTEMS WILL CONTINUE MOVING TOWARD MIDDLE TENNESSE FROM THE SOUTHWEST AND NORTHWEST OVERNIGHT INTO SUNDAY. LIGHT RAIN WILL SPREAD INTO MIDDLE TENNESSEE OVERNIGHT. RAIN WILL GRADUALLY CHANGE TO SNOW SUNDAY MORNING... AND CONTINUE AS SNOW SUNDAY AFTERNOON. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE ALONG PARTS OF THE HIGHLAND RIM...PLACES EAST OF NASHVILLE...AND ESPECIALLY ACROSS THE UPPER CUMBERLAND PLATEAU. TNZ008>011-028>034-064>066-191215- /O.CON.KOHX.WS.A.0001.120219T1500Z-120220T0000Z/ SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM- OVERTON-FENTRESS-DE KALB-WHITE-CUMBERLAND- INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA... BYRDSTOWN...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE... GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...SMITHVILLE... SPARTA...CROSSVILLE 1001 PM CST SAT FEB 18 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 9 AM CST SUNDAY THROUGH SUNDAY AFTERNOON... * TIMING...RAIN WILL TRANSITION TO SNOW SUNDAY MORNING...WITH SNOW CONTINUING SUNDAY AFTERNOON BEFORE TAPERING OFF FROM WEST TO EAST BY EARLY SUNDAY EVENING. * MAIN IMPACT...SNOWFALL TOTALS WILL RANGE FROM 1 TO 4 INCHES IN AREAS THAT ARE BOTH NORTH OF INTERSTATE 40 AND EAST OF INTERSTATE 65. MOST OF THESE AREAS WILL RECEIVE AROUND ONE INCH WITH THE HIGHEST AMOUNTS EXPECTED TO FALL ON THE UPPER CUMBERLAND PLATEAU. THIS WILL BE A WET SNOW. THE GROUND WILL BE WARM AND WET WHEN THE SNOW BEGINS...BUT THE SNOW MAY FALL HEAVY ENOUGH AND FOR A LONG ENOUGH PERIOD OF TIME FOR SIGNIFICANT ACCUMULATION TO OCCUR. * OTHER IMPACTS...DESPITE RECENT WARM WEATHER...ROADS IN THE WATCH AREA MAY BECOME SNOW COVERED AND HAZARDOUS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
917 WWUS44 KOHX 191041 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 441 AM CST SUN FEB 19 2012 ...WINTER STORM TO AFFECT NORTHEAST MIDDLE TENNESSEE TODAY... .TWO LOW PRESSURE SYSTEMS WILL BRING PRECIPITATION TO MIDDLE TENNESSEE TODAY. COLDER AIR IN THE OHIO VALLEY WILL SINK SOUTH INTO NORTH MIDDLE TENNESSEE THIS MORNING...AND EXPECT AREAS OF SNOW TO DEVELOP. THE BEST CHANCE TO SEE ACCUMULATING SNOW WILL BE NORTHEAST MIDDLE TENNESSEE...INCLUDING THE NORTHERN CUMBERLAND PLATEAU REGION. TNZ009>011-031>034-066-192200- /O.UPG.KOHX.WS.A.0001.120219T1500Z-120220T0000Z/ /O.NEW.KOHX.WS.W.0001.120219T1500Z-120220T0000Z/ MACON-CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CUMBERLAND- INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN... GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...CROSSVILLE 441 AM CST SUN FEB 19 2012 ...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL TRANSITION TO SNOW THIS MORNING...WITH SNOW CONTINUING SUNDAY AFTERNOON BEFORE TAPERING OFF LATE IN THE AFTERNOON. * MAIN IMPACT...SNOWFALL TOTALS ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES IN THE AREA. * OTHER IMPACTS...ROADS MAY BECOME SNOW COVERED AND HAZARDOUS ON SUNDAY. BLACK ICE MAY BE A PROBLEM SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TNZ008-028>030-064-065-192200- /O.UPG.KOHX.WS.A.0001.120219T1500Z-120220T0000Z/ /O.NEW.KOHX.WW.Y.0003.120219T1500Z-120220T0000Z/ SUMNER-WILSON-TROUSDALE-SMITH-DE KALB-WHITE- INCLUDING THE CITIES OF...GALLATIN...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...SMITHVILLE...SPARTA 441 AM CST SUN FEB 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL TRANSITION TO SNOW THIS MORNING...WITH SNOW CONTINUING SUNDAY AFTERNOON BEFORE TAPERING OFF LATE IN THE AFTERNOON. * MAIN IMPACT...SNOWFALL TOTALS ARE EXPECTED TO RANGE FROM 1 TO 2 INCHES IN THE AREA. * OTHER IMPACTS...SNOW ACCUMULATION WILL MAINLY BE IN GRASSY AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this winter storm watch went out at Feb 18, 3:52 AM CST, 4 minutes earlier.
Area forecast discussion, Feb 18, 3:52 AM CST, 4 minutes before
AREA FORECAST DISCUSSION...COR TYPO NATIONAL WEATHER SERVICE NASHVILLE TN 352 AM CST SAT FEB 18 2012 .SHORT TERM (SAT-MON)... SFC LOW PRES WL MOVE NORTHEAST FM COASTAL TX INTO THE LWR MS VLY TDAY. DEEP MOISTURE LOOKS TO REMAIN SOUTH OF THE AREA WITH A CHC OF RAIN IN SOUTHERN SECTIONS...SCHC CNTL SECTIONS. MOSTLY CLOUDY SKY WITH COOL NORTHEAST WINDS. SFC LOW IS EXPECTED TO STRENGTHEN AS IT MOVES INTO CNTL AL TNGT. RAIN WL SPREAD ACROSS MOST OF MID TN THIS EVENING...BASED ON HOW QUICKLY RAIN HAS DEVELOPED IN THE SOUTHERN PLAINS THIS MORNING. SFC LOW PRES WL SHIFT EAST TO THE CAROLINA COAST SUN. THIS WL ALLOW COLDER AIR TO MOVE INTO MID TN DURING THE DAY. THE MAIN CONCERN IS HOW QUICKLY THE TEMPERATURE PROFILE WL COOL TO SUPPORT SNOW...SINCE ALL MODELS INDICATE PLENTY OF MOISTURE. THE AREA MOST LIKLY TO RECEIVE SIGNIFICANT SNOWFALL IS THE NORTHEAST QUAD OF MID TN. WE WL POST A WINTER STORM WATCH FOR SUNDAY IN THIS AREA...WITH 2 TO 4 INCHES POSSIBLE. OTHER AREAS WEST AND SOUTH LOOK TO RECEIVE MORE OF A MIX...AND LIGHTER SNOW ACCUMS. THIS WINTER WEATHER SITUATION WL REMAIN FLUID CONSIDERING THE SYSTEM IS BECOMING MORE CONVECTIVE...WITH A POSSIBLE EXPANSION OF THE WATCH LATER. PCPN WL QUICKLY DIMINISH SUN NIGHT AS COLD POCKET DEPARTS THE REGION. TEMPS WL QUICKLY REBOUND INTO THE LWR 50S MON WITH SOUTH FLOW. .LONG TERM (TUE-FRI)... WX PATTERN WL REMAIN PROGRESSIVE NEXT WEEK WITH A COUPLE OF PACIFIC COLD FRONTS. WL MENTION CHC RW TUE-WED. STRONGER COLD FRONT WITH ARCTIC AIR LOOKS TO MOVE THROUGH ON FRI...WITH NEXT WEEKEND LOOKING COLD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 59 39 40 28 / 20 90 100 20 CLARKSVILLE 57 36 38 25 / 20 80 80 10 CROSSVILLE 57 40 40 25 / 10 90 100 30 COLUMBIA 60 41 43 28 / 20 100 90 10 LAWRENCEBURG 59 41 43 27 / 20 100 80 10 WAVERLY 58 39 40 26 / 20 90 80 10 && .OHX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR TNZ008>011-028>034-064>066. && 04
Hazardous weather outlook, Feb 17, 3:22 PM CST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 322 PM CST FRI FEB 17 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-181130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 322 PM CST FRI FEB 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A THREAT OF A WINTER STORM ON SUNDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GULF COAST STATES ON SATURDAY. AS THE LOW PASSES TO OUR EAST ON SUNDAY, COLDER AIR WRAPPING AROUND THE LOW INTO MIDDLE TENNESSEE WILL LIKELY CAUSE THE RAIN TO MIX WITH, THEN CHANGE OVER TO SNOW SUNDAY AFTERNOON AND EVENING. ACCUMULATIONS ARE LIKELY ALONG THE HIGHLAND RIM, AND ESPECIALLY THE CUMBERLAND PLATEAU, WHERE 1 TO 2 INCHES CAN BE EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS ON SUNDAY TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. ROSE
Nearby
Winter Storm Watches in Tennessee, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.